MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55235
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Pain (1994); Thrombosis (2100); No Code Available (3191)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported the patient underwent endovascular aneurysm repair (evar) on (b)(6) 2017.As reported, there were blood clots attached to the access route, so the state of the access route was not very good.But as mild as the delivery system of the zenith flex with spiral-z technology aaa endovascular graft iliac leg is the device would be able to advance.The patient was judged to be suitable for the procedure.On (b)(6) 2017, a computed tomography (ct) was performed because the patient complained about pain in the right leg.Thrombosis was confirmed inside the ipsilateral iliac leg graft (subject of this report).Also, the physician observed that the ipsilateral limb of the main body (tfb-28-74-zt) narrowed by pressure derived from expansive force which grew at the overlapped point between the contralateral limb of the main body and the contralateral iliac leg graft (1820334-2017-02880).Thrombus aspiration was performed as an emergency treatment and a 12mm bare stent was additionally placed in the narrowed site of the ipsilateral limb to secure the inner lumen of the limb.A ct was performed on (b)(6) 2017 and confirmed blood flow and the narrowing of the ipsilateral limb had been resolved.On (b)(6) 2017, the patient was recovered.Prolonged hospitalization was required due to this event.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu) and quality control data, was completed during this investigation.The complaint device is an implant and therefore was not returned for evaluation.However, a document based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.The device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Thrombus formation can be caused by numerous product, procedural and patient related factors.Improper oversizing or placement of the graft can cause excessive graft infolding, resulting in a narrowed lumen and increased wall shear stress.Patient preexisting conditions and anatomy can contribute to thrombosis formation.The physician noted thrombus at the procedure access site which increases the risk of embolization and thrombus in addition to indicating a predisposed risk for clot formation.Based on the information provided, the results of our investigation; and on the observation of thrombus at the access site, the root cause was determined to be related to patient condition.Measures have been previously initiated to address this issue.The appropriate personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6883986
Report Number1820334-2017-02879
Device Sequence Number11103711
Product Code MIH
UDI-Device Identifier10827002552354
UDI-Public(01)10827002552354(17)200405(10)7775826
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG55235
Device Catalogue NumberZSLE-13-122-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;